Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 180, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 28, 2011, 12:55 PM CDT for Pearl River County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2011, 12:55 PM CDT (17:55 UTC)
- Expired
- Sep 28, 2011, 1:30 PM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3518 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS54 KLIX 281755
SVRLIX
MSC109-281830-
/O.NEW.KLIX.SV.W.0180.110928T1755Z-110928T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF POPLARVILLE...
* UNTIL 130 PM CDT
* AT 1254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 11 MILES NORTHWEST OF POPLARVILLE...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POPLARVILLE BY 120 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3100 8934 3089 8933 3076 8939 3090 8977
3091 8976 3092 8975 3095 8975 3097 8973
3100 8973 3102 8950 3099 8946 3099 8943
3101 8942
TIME...MOT...LOC 1755Z 289DEG 20KT 3095 8965
$$
24/RR1 follow-up statement
845
WWUS54 KLIX 281816
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
116 PM CDT WED SEP 28 2011
MSC109-281830-
/O.CON.KLIX.SV.W.0180.000000T0000Z-110928T1830Z/
PEARL RIVER MS-
116 PM CDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHEASTERN PEARL RIVER COUNTY...
AT 108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTH OF POPLARVILLE...MOVING EAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL PEARL RIVER COUNTY AT 130 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3096 8934 3089 8933 3077 8939 3084 8960
3086 8966 3101 8959 3102 8955 3100 8947
3099 8946 3099 8945
TIME...MOT...LOC 1816Z 289DEG 20KT 3091 8952
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 7:35 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Sep 28, 7:35 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 735 AM CDT WED SEP 28 2011 .UPDATE... .SOUNDING DISCUSSION... NO PROBLEMS WITH THE FLIGHT THIS MORNING. AN INCREASINGLY MOIST AND VERY UNSTABLE SOUNDING THIS MORNING WITH A PW OF 1.88 INCHES AND AN LI OF -11.3. A SLIGHT RISK FOR SMALL HAIL AND ISOLATED THUNDERSTORMS PRODUCING STRONG DOWNBURSTS THIS AFTERNOON WITH A 500 MB TEMPERATURE AT -12 DEGREES CELSIUS. SHEAR IS VERY MINIMAL WITH A PREDOMINATE LIGHT TO MODERATE WESTERLY FLOW FROM THE SURFACE UP THROUGH THE UPPER LEVELS. GP && .PREV DISCUSSION... /ISSUED 334 AM CDT WED SEP 28 2011/ SHORT TERM... 17 TS ACTIVITY CONTINUES TO FIRE ALONG THE 850MB BOUNDARY. THIS AREA WILL DRIFT SOUTHWARD TODAY GIVING OUR AREA A CHANCE OF TSTMS. THE BOUNDARY WILL CONTINUE SOUTHWARD INTO THE GULF THU. WE WILL SEE A STRONG COOL AIR SURGE INTO THE AREA AS A REINFORCING STRONGER SFC COLD FRONT MOVES THROUGH FRIDAY EARLY EVENING. THIS WILL SET THE STAGE FOR SOME MUCH COOLER (~15 DEGREES) CONDITIONS. THE COOL AIR WILL BE OVERTOPPED BY CLOUDINESS BY TUE PROLONGING THE COOL WEATHER. NOT SURE HOW FAR NORTH THE OVERCAST CONDITIONS WILL BE BY THE MIDDLE OF NEXT WEEK AND SO NO TEMP CHANGES HAVE BEEN MADE TO THE EXTENDED. MAY HAVE TO INCLUDE SOME LIGHT RAINFALL AS WELL BY THE END OF THE FCAST PERIOD AS SEVERAL DISTURBANCES MOVE THROUGH THE DEEP EASTERLIES THAT ARE STUBBORN TO LEAVE. AVIATION... SPORADIC CLOUD HEIGHTS CAN BE EXPECTED MUCH OF TODAY. MOST TAF SITES CURRENTLY HAVE VFR BUT LIFR AND IFR HAVE BEEN OBS AT HUM AND GPT AT TIMES THIS MORNING. MID LEVEL DECK WILL DOMINATE TODAY WITH LOWERING CIGS TO MAINLY MVFR WITH SHOWERS AND STORMS EXPECTED. PROB30 HAS BEEN PUT MOST TAFS FOR LATE MORNING THRU AFTN FOR STORMS. ACTIVITY MAY CONTINUE INTO THE EVENING AND THUS MAY NEED TO EXTEND THIS. WINDS WILL BE MOSTLY LIGHT AND WESTERLY THRU THE PERIOD OTHER THAN GUSTS DURING STORMS. MEFFER MARINE... WEAK SURFACE HIGH PRESSURE CENTERED OVER THE GULF OF MEXICO WILL GRADUALLY NUDGE WESTWARD THRU TOMORROW. AT THAT POINT...WINDS WILL BECOME VARIABLE TO SLIGHTLY NORTHERLY AS A BOUNDARY MOVES TOWARDS THE COASTAL WATERS. EXPECT SEAS OF 2 FEET OR LESS TODAY AND THURSDAY BUT MAINLY NO MORE THAN A FOOT. THE ACTUAL COLD FRONT SHOULD MOVE THROUGH THE COASTAL WATERS FRIDAY AFTN/EVN. THE COLD AIR BEGINS ADVECTING FRIDAY NIGHT AND THUS WINDS/SEAS TO PICK UP. MODERATE TO STRONG NORTHEASTERLY WINDS WILL PERSIST THROUGH THE END OF THE FORECAST PERIOD. EXERCISE CAUTION LOOKS TO BE LIKELY WITH THE POSSIBILITY OF MAINLY MARGINAL ADVISORY CONDITIONS AT LEAST IN THE OUTER WATERS. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 88 62 88 63 / 30 10 10 10 BTR 89 68 90 65 / 30 20 10 10 ASD 89 63 88 64 / 30 20 10 10 MSY 88 70 89 70 / 30 20 10 10 GPT 88 68 89 66 / 30 20 10 10 PQL 88 63 89 63 / 30 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 28, 9:47 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 947 AM CDT WED SEP 28 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-291500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 947 AM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MAIN CONCERN FROM ANY STRONG TO SEVERE STORM WILL BE LARGE HAIL...GUSTY TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL. THERE WILL BE AMPLE INSTABILITY AND DECENT FORCING TO WORK WITH TODAY AND THIS WILL LEAD TO THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BECOME QUITE INTENSE LEADING TO LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY DUE TO STRONG NORTHERLY WINDS IS POSSIBLE BEHIND A COLD FRONT STARTING FRIDAY NIGHT AND LASTING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT LIKELY BUT MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. AFTERWARDS ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY...OCTOBER 4TH. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 1:25 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 20 min |
| Sep 28, 1:56 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 64 min |
| Sep 28, 2:20 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 25 min |
| Sep 28, 2:35 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 55 min |
| Sep 28, 2:48 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 24 min |
| Sep 28, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 38 min |
| Sep 28, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 32 min |
| Sep 28, 3:34 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 56 min |
| Sep 28, 3:47 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 58 min |
| Sep 28, 4:16 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 44 min |
| Sep 28, 4:34 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 41 min |
| Sep 28, 4:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.